Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 137, NWS Pittsburgh, PA

July 27, 2020Fayette County, Greene County, Pennsylvania; Monongalia County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2020, 8:58 PM EDT for Fayette County, Greene County, Pennsylvania; Monongalia County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2020, 8:58 PM EDT (00:58 UTC)
Expired
Jul 27, 2020, 9:30 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, PA, Greene County, PA, Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:44 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 27, 7:44 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
744 PM EDT Mon Jul 27 2020

.SYNOPSIS...
Showers and thunderstorms will continue into tonight and early
tomorrow with a passing cold front. Slightly cooler temperature and
periodic rain chance can be expected for the rest of the week.

&&

.NEAR TERM /UNTIL 3 AM TUESDAY MORNING/...
Pre-frontal showers and storms will continue to advance southeast
overnight. With sufficient instability aloft, low-level moisture,
but weak lapse rates, isolated strong storms may generate damaging
wind gusts south of Pittsburgh for the next few hours. Otherwise,
scattered showers will become isolated as mid-level dry air advances
into areas north of Pittsburgh from the Great Lake region. Scattered
showers are anticipated to continue longer near the I-70 region,
where the remnants of a MCS are expected to linger.

&&

.SHORT TERM /TUESDAY MORNING THROUGH THURSDAY NIGHT/...

As the cold front propagates to the SE, some diurnal enhancement of
thunderstorms along the front is expected Tuesday afternoon in West
Virginia and Maryland counties. Further movement of the front south
accompanied by loss of insolation should move most convection out of
the region by Tuesday night. Temperature on Tuesday will be much more
comfortable after cold frontal passage.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Seasonable temperature is expected Wednesday through much of the
work week as upper troughing generally persists and provides cooler
and drier air. Shortwaves within the trough accompanied by diurnal
heating will provide periodic rain chances. The best chances for
precipitation will be over the eastern ridges where orographic lift
will boost the chance for shower development.

A more widespread precipitation event is expected next weekend as
models indicate a more organized sfc low pressure will lift out of
the lower Mississippi River Valley toward the upper Ohio River
Valley.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Shra/tsra will continue to move southeast after dark. VFR cigs will
prevail; isolated MVFR to IFR vis with a hvy downpour can't be ruled
out.

With the frontal boundary still west of the Ohio River Valley and our
region deep in low level moisture, cigs will fall overnight to
MVFR/IFR for all sites. A few scattered showers may linger as a
shortwave advances. VFR will prevail shortly after sunrise as mid-
level dry air mixes to the surface; late morning for MGW.

.Outlook...
Restrictions will be possible with the passage of several shortwaves
through the next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jul 27, 12:35 PM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1235 PM EDT Mon Jul 27 2020

MDZ001-OHZ059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004-012-
021-509>514-281645-
Garrett-Belmont-Noble-Monroe-Jefferson PA-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1235 PM EDT Mon Jul 27 2020

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057-058-PAZ007>009-013>015-020-WVZ001-281645-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Clarion-
Beaver-Hancock-
1235 PM EDT Mon Jul 27 2020

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, western Pennsylvania and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms may produce damaging winds this afternoon and evening.
The SPC has this area outlined in a Marginal Risk of severe weather,
meaning isolated severe storms are possible. The primary threat type
for this afternoon and evening is damaging wind, with a low
probability of hail.

Flooding is not out of the question should one area get hit with
repeated bouts of convective rainfall. The WPC has outlined this area
in a Marginal Risk of excessive rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 27, 8:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     1 WSW MERCER            41.22N  80.25W
07/27/2020                   MERCER             PA   911 CALL CENTER

            TREE DOWN ON SHARON-MERCER ROAD.

&&

EVENT NUMBER PBZ2001204

SKH
Local storm report, Jul 27, 8:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     FRAZEYSBURG             40.12N  82.12W
07/27/2020                   MUSKINGUM          OH   LAW ENFORCEMENT

            A NUMBER OF TREES DOWN IN FRAZEYSBURG

&&

EVENT NUMBER PBZ2001205

SKH
Local storm report, Jul 27, 8:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     DRESDEN                 40.12N  82.01W
07/27/2020                   MUSKINGUM          OH   LAW ENFORCEMENT

            TREE ON A HOME.

&&

EVENT NUMBER PBZ2001206

SKH
Local storm report, Jul 27, 8:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     1 N NORTH ZANESVILLE    39.99N  82.00W
07/27/2020                   MUSKINGUM          OH   LAW ENFORCEMENT

            TREE DOWN ON DRESDEN ROAD.

&&

EVENT NUMBER PBZ2001207

SKH
Local storm report, Jul 27, 8:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 E PLEASANT VALLEY     40.24N  81.81W
07/27/2020                   COSHOCTON          OH   LAW ENFORCEMENT

            TWO TREES DOWNS

&&

EVENT NUMBER PBZ2001208

SKH
Local storm report, Jul 27, 8:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 PM EDT MON JUL 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     2 ESE CHASEVILLE        39.88N  81.43W
07/27/2020                   NOBLE              OH   LAW ENFORCEMENT

            TREE DOWN ON STATE ROUTE 574

&&

EVENT NUMBER PBZ2001209

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:34 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.